contributor author | Yeong‐Bin Yang | |
contributor author | Jong‐Dar Yau | |
date accessioned | 2017-05-08T22:24:20Z | |
date available | 2017-05-08T22:24:20Z | |
date copyright | April 1989 | |
date issued | 1989 | |
identifier other | %28asce%290733-9399%281989%29115%3A4%28671%29.pdf | |
identifier uri | http://yetl.yabesh.ir/yetl/handle/yetl/79864 | |
description abstract | A torque may be classified as semitangential or quasitangential, according to the way in which it is generated. Both types of torques may cause a torsionally loaded bar to buckle at certain critical values. This paper investigates the instability of an initially straight but pretwisted bar subjected to a semi‐ or quasi‐tangential torque. The governing differential equations of a bar in the buckled state are derived using a global coordinate system, but are transformed to the local principal axes of each cross section for the convenience of solution. The characteristic equations of the boundary value problems are classified into three types, i.e., the transcendental, the periodic, and the discrete types. In the case studies, the effect of pretwist is demonstrated to be significant on the critical loads of a torsionally loaded bar. | |
publisher | American Society of Civil Engineers | |
title | Stability of Pretwisted Bars with Various End Torques | |
type | Journal Paper | |
journal volume | 115 | |
journal issue | 4 | |
journal title | Journal of Engineering Mechanics | |
identifier doi | 10.1061/(ASCE)0733-9399(1989)115:4(671) | |
tree | Journal of Engineering Mechanics:;1989:;Volume ( 115 ):;issue: 004 | |
contenttype | Fulltext | |